Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Maria Dee

Tazorac hell - how do I stop?

Recommended Posts

I started tazorac two weeks ago. I literally had maybe 1 red pimple and all the rest of my problems were whiteheads that you couldn't even see unless you studied my face up close. I just wanted a good way to unclog my pores and my (new) dermatologist prescribed this. I have had mild acne since I was 11. I am 19 now and have never had a worse break out.

I have not been experiencing any redness or peeling but I have about 70 - yes people - 70 red pimples all over my face. My derm never told me that this would happen!!! He said it would just get dry. I look worse than ever before and I never even had a serious problem. This was definetely not worth it. The pimples that came out 2 weeks ago initially are still there right now after 2 weeks. AND I keep sprouting new ones by the hour. This has been affecting my life so much I feel almost suicidal and disgusted in myself.

I know 100% that I want to stop. Its not worth it for it to get worse before it gets better for someone with mild acne. How can I stop and return to my normal self? I won't ever put that thing near my face again..But what do I do for the redness to stop? Should I dab toothpaste all over? ( I'd rather have dry skin than red skin, I don't care about the peeling.)

Thanks and sorry for the drama I'm just trying to stress the severity of the damage.

Share this post


Link to post
Share on other sites
I started tazorac two weeks ago. I literally had maybe 1 red pimple and all the rest of my problems were whiteheads that you couldn't even see unless you studied my face up close. I just wanted a good way to unclog my pores and my (new) dermatologist prescribed this. I have had mild acne since I was 11. I am 19 now and have never had a worse break out.

I have not been experiencing any redness or peeling but I have about 70 - yes people - 70 red pimples all over my face. My derm never told me that this would happen!!! He said it would just get dry. I look worse than ever before and I never even had a serious problem. This was definetely not worth it. The pimples that came out 2 weeks ago initially are still there right now after 2 weeks. AND I keep sprouting new ones by the hour. This has been affecting my life so much I feel almost suicidal and disgusted in myself.

I know 100% that I want to stop. Its not worth it for it to get worse before it gets better for someone with mild acne. How can I stop and return to my normal self? I won't ever put that thing near my face again..But what do I do for the redness to stop? Should I dab toothpaste all over? ( I'd rather have dry skin than red skin, I don't care about the peeling.)

Thanks and sorry for the drama I'm just trying to stress the severity of the damage.

Tazorac is a very harsh retinoid and the IB can be pretty bad... mine was terrible and lasted about a month. However, what you have described doesn't sound like a normal reaction. You may have some sort of allergy. I would encourage you to see your dermatologist as soon as possible.

I'm really sorry this has happened to you.

Have you tried differin? Differin is much less irritating to the skin and can help with clogged pores. It didn't work whatsoever for me, but it might for you.

Share this post


Link to post
Share on other sites

Thanks for the advice. I have a Queen helene face mask on right now. I'll moisturize really well after I remove it and then dab a bunch of toothpaste. - is the toothpaste going to help?

Should I even bother trying prescribed medicine? I've never tried OTC treatments because I don't like treating my own acne - I just went straight to the dermatologist. Do you think that was a bad idea?

Share this post


Link to post
Share on other sites

Dermatologists like to prescribe retinoids a lot it seems. If you had a few white heads and one pimple, I think any retinoid is overkill. I bet just normal salicylic acid wash and maybe a spot treater would work

Share this post


Link to post
Share on other sites

Now my veins are showing up purple against my skin and look like they are connecting the dots ahaha. Why me? What can I do to stop the break out for now?

Share this post


Link to post
Share on other sites

I started Tazorac 8 weeks ago, 0.1% gel. What you're describing sounds a bit like an initial breakout. One thing to ask yourself is if all of those pimples that sprouted up before are in the same place those whiteheads were. If basically every bump turned into a pimple, that's likely just an initial breakout that came all at once which, truth be told, is lucky. I have whiteheads all over my face and forehead and they are coming up very slowly and are staying red for weeks as the plugs are pushed out.

Going back to your dermatologist would be a good start. If they can't see you for a long time and you look as broken out as you are describing, just go to your derms office and say you're having a horrible reaction and need to see the doctor immediately. They'll see you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×